Worst. Panic Attack. Ever… Ever

So one of my problems during this whole tapering ordeal is being alone. It makes me a little on edge because I just worry that I’ll have an emergency attack and not have anyone here for me.

Wellllll….. Last night my husband went out with his friends and I was left home alone all night with our 3 year old son. I asked my sister to come over to keep me company but she had already made plans with some friends that were in town.

I did pretty well, kept myself busy by playing with my son. We laid down to sleep and fell asleep all snuggly. I even remember thinking “wow I did it sans an attack” before going to sleep.

Fast forward to 3 am I jolted awake from a nightmare. Usually at this point I’m able to do some deep breathing and go back to sleep but when I woke up and remembered that I was alone it sent me overboard. This attack was very different though- I felt as though I had Parkinson’s disease I was twitching and shaking and every 15-20 seconds my whole body would contract and tense every muscle. It sent me into further panic. It was horrible.

I called my mom (my security blanket). I’m sure I scared her because I could barely talk.

She’s an expert by now though and instantly began occupying my mind and talking to me forcing me to think of different things. Slowly (very slowly- the attack lasted 25 minutes) but surely the attack passed.

I took 1/2 of a .25mg xanax to take the edge off. I got off the phone with my mom after 25 minutes and laid in bed. I put my headphones on to listen to one of deepak chopras guided meditation “beach visualization” it’s actually really beautiful and helpful.

Fast forward to 5 am I was still awake. I wasn’t in a panic but not comfortable enough to go back to sleep. I listened to the guided meditation at least 8 times. Lol.

Please God, hear my prayer, may I NEVER ever have to experience anything like that ever again.

Day 7 of Phase 2

I am pleasantly surprised. It’s been a week since I started taking the effexor xr 37.5 every other day and I feel fine.

The day I take effexor is like any other… My “off day” I feel fine until about 5 pm. Around that time I start to get tingly in my face and by 8 pm I start experiencing very mild brain shocks BUT!!!!—- if you take fish oil (I take 6 per day of 1000 mg) you’re brain shocks basically stop immediately.
I am swearing by fish oil for right now I feel that it has significantly changed this entire experience.

Tomorrow starts phase 3… My doctor wants me to take effexor xr 37.5 and then go two days with out so essentially Y N N Y N N… I’m a little nervous because if I experience symptoms on the day of not taking it I’m sure the second day without taking it will be a little harsher but I am so ready.

I lost 6 lbs in this first week of lowering my dosage. I am sure it is related.

Lastly, stay positive and do this the right way. At first I was frustrated that it would take me about a month to be completely off but I’m glad I’m doing it like this. And I am happy with how it’s going so far.

Have a blessed night and I’ll keep you updated as phase 3 starts tomorrow.

P.s. The worst symptom I’ve had so far is horrible sleep. I wake up every night at least twice from a vivid nightmare.

Day 2 of Phase 2

Yesterday was my first day skipping taking Effexor. I was very worried but pleasantly surprised when I experienced no major side effects right away. In fact, I didn’t notice anything until about 6:30 pm when I felt my face tingling. I had lost sensation in my tongue, lips and cheeks (a familiar side effect). Around 8 pm I started experiencing the brain zaps. As soon as I felt the on set of the zaps I took 2 omega 3 fish oil pills (1000 mg each) and the zaps honestly, quickly subsided.

I am so happy that I read about the fish oil. I truly believe it’s made all of the difference so far.

Last night was absolutely horrible. I woke up almost every hour on the hour from vivid nightmares and of course when I woke up I was gasping for air. I responded each time by doing a little diaphragmatic breathing and was able to go back to sleep.

Today I took my effexor. Remember in this phase my doctor has instructed me to take 37.5 mg every other day. I’ll update you all later. I’m staying positive! You should too.

Weaning Phase 2 starts tomorrow

Let me get you caught up…

About 3 months ago when I finally decided to begin the weaning process my primary doctor cut my script in half. So I have been taking 37.5 mg (half of my original dosage) for 3 months now.

At first, I did not feel any different. I felt fine actually. It wasn’t until about a month into taking 37.5 that I started having some side effects. My anxiety attacks came back with a vengeance and would happen randomly for seemingly no apparent reason.

I would say that I wake up 5 out of 7 nights per week from vivid nightmares and when I do wake up my heart is beating harder than it ever has before and I find myself gasping for air. Many questions raced through my head… Was this really from the weaning? Or was it something more like sleep apnea… or dare I say- a heart problem?

Well, I was so concerned that I decided to go to my primary for a comprehensive check up. I got my blood work done, had an EKG and even asked for a referral to get my echocardiogram (you know us panic attack victims don’t mess around- we are relentless when it comes to being a hypochondriac).

Needless to say, nothing was seriously wrong. My EKG came back perfect and echocardiogram showed nothing out of the ordinary. My blood work did reflect that I have high cholesterol (which I expected because it runs in my family and I gained over 60 lbs after I began taking Effexor- lovely…)

The ONLY thing the doctor found was that my blood pressure was high. I knew why though… The BPM was sky high! Every time I checked my blood pressure my BPM averaged at about 115… I was basically a walking panic attack.

 

So after being on this half dose, 37.5 mg for three months I start the next phase tomorrow. My doctor has instructed me to take my 37.5 mg of effexor xr every other day. I am petrified. In fact, this morning I was throwing up just from the anticipation of all of the side effects I have experienced in the past and read about.

 

Wish me luck!